Alert archive / Ohio / Flash Flood Warnings in 2018
Flash Flood Warning 25, NWS Wilmington, OH
NWS Wilmington, OH issued this flash flood warning at Jun 13, 2018, 9:53 PM EDT for Scioto County, Ohio. It was in force for 58 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 13, 2018, 9:53 PM EDT (01:53 UTC)
- Expired
- Jun 13, 2018, 10:51 PM EDT
- In force
- 58 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Flood severity
- None
County Scioto County, OH
The radar
The Charleston,WV radar (KRLX), 106 km from the middle of the area, began a volume at 01:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 13, 10:10 PM EDT | FLASH FLOOD | 1 N Minford, OH | HIGH RUSHING WATER OVER WHITE GRAVEL ROAD. |
| Jun 13, 10:10 PM EDT | FLASH FLOOD | 3 N Wheelersburg, OH | HIGH RUSHING WATER OVER ROADWAY NEAR RIGRISH ADDITION. WATER NEARLY 1 FOOT DEEP. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.9 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1670 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 773 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.0
The text
As transmitted.
202
WGUS51 KILN 140153
FFWILN
OHC145-140445-
/O.NEW.KILN.FF.W.0025.180614T0153Z-180614T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Wilmington OH
953 PM EDT WED JUN 13 2018
The National Weather Service in Wilmington has issued a
* Flash Flood Warning for...
East central Scioto County in southwestern Ohio...
* Until 1245 AM EDT.
* At 951 PM EDT, local law enforcement reported flash flooding is
occurring near Minford. Up to two inches of rain has already
fallen across the warned area. Radar indicated that heavy rain
continues to fall with another inch possible. Runoff from this
excessive rainfall will cause flash flooding to continue to occur.
* Some locations that will experience flooding include...
Portsmouth, Wheelersburg, New Boston, South Webster, Clarktown,
Sciotodale, Portsmouth Regional Airport, Minford and Lyra.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to higher ground now. Act quickly to protect your life.
To report flash flooding, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.
&&
LAT...LON 3876 8266 3875 8267 3875 8270 3869 8270
3874 8287 3875 8287 3876 8289 3875 8293
3883 8293 3889 8290 3887 8276 3885 8276
3885 8265
$$
Haines1 follow-up statement
637
WGUS71 KILN 140251
FFSILN
Flash Flood Statement
National Weather Service Wilmington OH
1051 PM EDT WED JUN 13 2018
OHC145-140300-
/O.CAN.KILN.FF.W.0025.000000T0000Z-180614T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Scioto OH-
1051 PM EDT WED JUN 13 2018
...THE FLASH FLOOD WARNING FOR EAST CENTRAL SCIOTO COUNTY IS
CANCELLED...
The heavy rain has ended and flooding is no longer expected to pose a
threat.
Please report previous flash flooding to the National Weather Service
by going to our website at weather.gov/iln and submitting your report
via social media.
LAT...LON 3876 8266 3875 8267 3875 8270 3869 8270
3874 8287 3875 8287 3876 8289 3875 8293
3883 8293 3889 8290 3887 8276 3885 8276
3885 8265
$$
HainesWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at Jun 13, 7:11 PM EDT, 2 hours 42 minutes earlier.
Area forecast discussion, Jun 13, 7:11 PM EDT, 2 hours 42 minutes before
Area Forecast Discussion National Weather Service Wilmington OH 711 PM EDT Wed Jun 13 2018 .SYNOPSIS... A cold front will move through this evening. High pressure will then build into the region tonight. Dry conditions will be in place Thursday through the weekend with a gradual warming trend. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... A line of showers and thunderstorms have developed in advance of a cold front. DCAPE values in advance of this feature are high in the 1300 to 1400 range. Low level lapse rates have been marginal, however are becoming slightly more favorable for severe weather. Expect the next few hours to the the greatest intensity with these storms. With the high DCAPE values damaging winds are the primary threat. These storms are progressive so although brief heavy rain will be likely with some brief ponding of water on roadways, do not expect a significant flooding threat. Further on into the evening hours storms will begin to decrease in coverage with the loss of daytime heating. Storms will taper off overnight. Drier air will work into the region and skies will begin to clear. With the drier air in place do not expect any widespread fog, however a few spots that receive heavy rain could see some patchy fog overnight. Due to the isolated nature of the fog decided to leave out of the forecast at this time. Went close to guidance for low temperatures overnight. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/... High pressure and dry conditions will be in place through the short term time period. Some mid clouds will move through during the day on Thursday. Went close to guidance for temperatures with high temperatures generally in the lower 80s and low temperatures Thursday night in the upper 50s to low 60s. && .LONG TERM /FRIDAY THROUGH WEDNESDAY/... Mid and upper level ridging over the lower Mississippi Valley on Friday will build north into the mid Ohio Valley through the weekend. This will lead to a warming trend as we head into the weekend. Highs on Friday will be in the mid 80s, warming to highs in the upper 80s to lower 90s for Saturday and Sunday. This will also provide for mainly dry conditions on at least Friday and Saturday. We will however begin to moisten up through the weekend and this could eventually allow for some spotty, mainly diurnal, shower and thunderstorm activity by Sunday. Chances at this point though appear fairly low given the high overhead so will keep Sunday dry. Highs on Monday will push into the lower 90s. However, as the ridge begins to break down and we continue to gradually moisten up, will go ahead and allow for some lower end pops for primarily diurnally enhanced showers and thunderstorms on Monday. As the temperatures rise into the lower 90s and dewpoints push up into the lower 70s, heat indices will climb into the upper 90s to around 100 degrees both Sunday and Monday afternoon. Will go ahead and add a mention for these higher heat indices in the HWO product. The ridge will break down through Tuesday as some mid level energy drops down across the Great Lakes. There are some timing and placement issues with this, but it should eventually allow for a boundary to push down across our area sometime in the Tuesday to Wednesday time frame. This will lead to a better chance of showers and thunderstorms heading into mid week, along with some slightly cooler temperatures. For now will go with highs on Tuesday in the mid to upper 80s, cooling to highs in the low to mid 80s for Wednesday. && .AVIATION /00Z THURSDAY THROUGH MONDAY/... Showers and thunderstorms have cleared the TAF this evening with a surface cold front currently located along a Wapakoneta to Marion OH line. The cold front will push south overnight turning winds around from the northwest with drier air filtering in. The drier air will help to keep all TAF sites VFR through the issuance. During the day Thursday surface high pressure will build in from the north allowing for mostly light winds and VFR conditions. OUTLOOK...No significant weather expected. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...Haines/Novak NEAR TERM...Novak SHORT TERM...Novak LONG TERM...JGL AVIATION...Haines
Hazardous weather outlook, Jun 13, 7:21 PM EDT, 2 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 721 PM EDT Wed Jun 13 2018 INZ050-058-059-066-OHZ026-034-035-042>046-051>056-060>065-070>072- 142330- Wayne-Fayette IN-Union IN-Franklin IN-Hardin-Mercer-Auglaize-Darke- Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison- Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway- Fairfield-Butler-Warren-Clinton- 721 PM EDT Wed Jun 13 2018 This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Heat index values in the upper 90s to around 100 will be possible Sunday afternoon and Monday afternoon. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. INZ073>075-080-KYZ089>100-OHZ073-074-077>082-088-142330- Ripley-Dearborn-Ohio-Switzerland-Carroll-Gallatin-Boone-Kenton- Campbell-Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis-Ross- Hocking-Hamilton-Clermont-Brown-Highland-Adams-Pike-Scioto- 721 PM EDT Wed Jun 13 2018 This Hazardous Weather Outlook is for Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central Ohio, South Central Ohio and Southwest Ohio. .DAY ONE...Tonight. A line of showers and thunderstorms will move through this afternoon and into the evening hours. Strong to severe storms will be possible. Damaging winds are the primary threat. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Heat index values in the upper 90s to around 100 will be possible Sunday afternoon and Monday afternoon. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 13, 6:55 PM EDT, 2 hours 58 minutes before
Special Weather Statement National Weather Service Wilmington OH 655 PM EDT WED JUN 13 2018 OHZ073-080-082-132330- Pike OH-Highland OH-Ross OH- 655 PM EDT WED JUN 13 2018 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN PIKE...EAST CENTRAL HIGHLAND AND SOUTHWESTERN ROSS COUNTIES UNTIL 730 PM EDT... At 655 PM EDT, radar indicated a strong thunderstorm near Greenfield, moving southeast at 25 mph. STORM HAZARDS INCLUDE... Winds to 45 mph... Frequent cloud-to-ground lightning... Very heavy rain... Locations impacted include... Bainbridge, Cynthiana, Highland Holiday, South Salem, Bourneville, Knockemstiff, Rainsboro and Paint Creek State Park. Do not stay in the open or seek shelter under trees when lightning threatens. Move indoors when a thunderstorm approaches. Water will pond on roads and may quickly fill roadside ditches and small streams. Residents in these areas should remain alert. If this storm becomes stronger, then a warning may be needed. To report hazardous weather conditions, go to our website at weather.gov/iln and submit your report via social media, when you can do so safely. LAT...LON 3925 8356 3936 8331 3925 8305 3912 8333 TIME...MOT...LOC 2255Z 298DEG 23KT 3927 8340 Binau
Special weather statement, Jun 13, 7:56 PM EDT, 1 hour 57 minutes before
Special Weather Statement
National Weather Service Wilmington OH
756 PM EDT WED JUN 13 2018
OHZ082-088-140030-
Pike OH-Scioto OH-
756 PM EDT WED JUN 13 2018
...A STRONG THUNDERSTORM WILL AFFECT EASTERN PIKE AND NORTHEASTERN
SCIOTO COUNTIES UNTIL 830 PM EDT...
At 755 PM EDT, radar indicated a strong thunderstorm 7 miles east of
Waverly, moving southeast at 25 mph.
STORM HAZARDS INCLUDE...
Winds to 45 mph...
Frequent cloud-to-ground lightning...
Very heavy rain...
Locations impacted include...
Beaver, Givens, Linn, Stockdale and Germany.
Do not stay in the open or seek shelter under trees when lightning
threatens. Move indoors when a thunderstorm approaches.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
Residents in these areas should remain alert. If this storm becomes
stronger, then a warning may be needed.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3892 8276 3890 8281 3910 8300 3917 8286
3917 8279 3895 8281 3894 8275
TIME...MOT...LOC 2355Z 326DEG 22KT 3909 8286
BinauSpecial weather statement, Jun 13, 8:20 PM EDT, 1 hour 33 minutes before
Special Weather Statement
National Weather Service Wilmington OH
820 PM EDT WED JUN 13 2018
OHZ082-088-140045-
Pike OH-Scioto OH-
820 PM EDT WED JUN 13 2018
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN PIKE AND
NORTHEASTERN SCIOTO COUNTIES UNTIL 845 PM EDT...
At 819 PM EDT, radar indicated a strong thunderstorm 8 miles north of
Clarktown, moving southeast at 25 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
Pea size hail...
Locations impacted include...
Portsmouth, Wheelersburg, New Boston, South Webster, Clarktown,
Sciotodale, Lucasville, Rosemount, Beaver, Stockdale, Minford,
Sciotoville, State Route 335 at State Route 776, Portsmouth Regional
Airport and Germany.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3875 8266 3873 8287 3875 8287 3876 8290
3874 8295 3899 8302 3906 8280 3895 8281
3894 8275 3887 8276 3885 8276 3885 8265
TIME...MOT...LOC 0019Z 335DEG 22KT 3897 8286
HainesSpecial weather statement, Jun 13, 8:46 PM EDT, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Wilmington OH
846 PM EDT WED JUN 13 2018
OHZ088-140115-
Scioto OH-
846 PM EDT WED JUN 13 2018
...A STRONG THUNDERSTORM WILL AFFECT EASTERN SCIOTO COUNTY UNTIL 915
PM EDT...
At 846 PM EDT, radar indicated a strong thunderstorm near Clarktown,
moving southeast at 25 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
Pea size hail...
Very heavy rain...
Locations impacted include...
Portsmouth, Wheelersburg, New Boston, South Webster, Clarktown,
Sciotodale, Franklin Furnace, Rosemount, Lucasville, Minford,
Haverhill, Sciotoville, Powellsville, Portsmouth Regional Airport and
Lyra.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3859 8285 3866 8286 3869 8288 3874 8287
3876 8290 3874 8295 3891 8299 3895 8281
3895 8275 3886 8276 3885 8265 3876 8266
3875 8267 3875 8270 3868 8271 3868 8276
3867 8277 3859 8275 3857 8281
TIME...MOT...LOC 0046Z 333DEG 22KT 3885 8283
HainesSpecial weather statement, Jun 13, 9:11 PM EDT, 42 minutes before
Special Weather Statement
National Weather Service Wilmington OH
911 PM EDT WED JUN 13 2018
OHZ088-140145-
Scioto OH-
911 PM EDT WED JUN 13 2018
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN SCIOTO COUNTY UNTIL
945 PM EDT...
At 911 PM EDT, radar indicated a strong thunderstorm near Sciotodale,
moving southeast at 20 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
Pea size hail...
Very heavy rain...
Locations impacted include...
Portsmouth, Wheelersburg, New Boston, South Webster, Clarktown,
Sciotodale, Franklin Furnace, Powellsville, Portsmouth Regional
Airport, Minford, Lyra and Haverhill.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3859 8285 3866 8286 3869 8288 3874 8287
3876 8289 3875 8292 3889 8296 3891 8276
3885 8276 3885 8265 3876 8266 3875 8267
3875 8270 3868 8271 3868 8276 3864 8277
3859 8275 3857 8281
TIME...MOT...LOC 0111Z 327DEG 16KT 3881 8281
HainesLocal storm report, Jun 13, 9:31 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
931 PM EDT WED JUN 13 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 PM TSTM WND GST KPMH PORTSMOUTH APT 38.84N 82.85W
06/13/2018 M41.00 MPH SCIOTO OH AWOS
&&
CHThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 8:20 PM EDT | Special Weather Statement | ILN | Scioto | 25 min |
| Jun 13, 8:46 PM EDT | Special Weather Statement | ILN | Scioto | 29 min |
| Jun 13, 9:11 PM EDT | Special Weather Statement | ILN | Scioto | 34 min |
| Jun 13, 9:18 PM EDT | Severe Thunderstorm Warning | ILN | Scioto | 42 min |
Nearby
Flash Flood Warnings in Ohio, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.